Em

(redirected from erythema multiforme)
Also found in: Dictionary, Thesaurus, Medical, Encyclopedia, Wikipedia.

EM

Em

A unit of length used in printing. An em is one-sixth of an inch. It is also called a pica.
References in periodicals archive ?
(20.) Fleischer AB, Rosenthal DI, Bernard SA et al: Skin reactions to radiotherapy- a spectrum resembling erythema multiforme: case report and review of the literature.
Case 2, Diagnosis: erythema multiforme as a presentation of autoimmune progesterone dermatitis.
Other factors causing erythema multiforme are drugs and food.
Table 1: Different Cutaneous Manifestation of SLE Cutaneous Lesion Male Female Total Percentage (%) Oral ulcer 2 24 26 68.42 Malar rash 1 20 21 55.26 Photosensitivity 2 19 21 55.26 Alopecia 1 19 20 52.63 Discoid rash 1 13 14 36.84 Palpable purpura 0 10 10 26.31 Nail changes 0 10 10 26.31 Erythema multiforme 0 7 7 18.42 Raynaud's phenomenon 0 5 5 13.15 SCLE lesion 0 3 3 07.89 Bullous lesion 0 3 3 07.89 Telangiectasia 0 2 2 05.26 Facial oedema 0 2 2 05.26 Panniculitis 0 1 1 02.63 Cheilitis 0 1 1 02.63 Lichen planus 0 1 1 02.63 Table 2: Distribution of Patients According to the Age Age Group Male Female Total 0-10 0 0 0 11-20 0 2 2 21-30 0 20 20 31-40 2 11 13 41-50 1 2 3
* Erythema multiforme. This mucocutaneous hypersensitivity reaction can be limited to the oral cavity and lips, without accompanying skin lesions.
SCARs include Steven-Johnson syndrome (SJS), toxic epidermal necrolysis (TEN), erythema multiforme major (EMM) and such other severe dermatological reactions.
An extensive variety of cutaneous conditions bearing a resemblance to SSLR were considered in the differential, including urticaria multiforme, Kawasaki disease, erythema multiforme, and urticarial vasculitis.
Irrespective of the offending drug, the reaction pattern remained the same in the remaining nine, i.e., fixed drug eruption in three cases (Two females and one male, [Figure 1]), urticaria in three cases (Two females and one male, [Figure 2]), erythema multiforme with oral eosions in two cases (One male and one female, [Figure 3]) and angioedema [Figure 4] in one female patient.
Mucous membrane involvement would suggest etiologies such as herpes simplex virus, erythema multiforme, pemphigus vulgaris, Stevens-Johnson syndrome, or toxic epidermal necrolysis.
Non-specific lesions are erythema nodosum (EN), calcification, erythema multiforme, prurigo, nail clubbing, and Sweet's syndrome (6).
Although most systemic complications of the mentioned drugs such as hepatitis and renal insufficiency are more considered, it is better to remember that most of them result in very severe mucocutaneous complications such that the drugs should be changed or their consumption should be stopped.6 Since anticonvulsants lead to a lot of dermal complications such as rash, hypersensitivity syndrome, alopecia, pseudolymphomatous lesions, gingival hyperplasia, erythema multiforme, acneiform eruptions, Vasculitis, Drug lupus, and Stevens-Johnson syndrome.7,8
"These types of cases are frequently referred for suspected erythema multiforme," Dr.